Survivor Story 218:36/77 – He felt as if he was coming out of his skin.

 

A Survivor Speaks Out

2003

This is Survivor Story number 36.
Total number of stories in current database is 77

9/15/2003

Prozac Suicide

 

Antidepressants

He said he felt as if he was coming out of his skin, like someone was behind him 24 hrs a day terrifying him.

My Fathers story:

Dad had been on Prozac for about 3 years until he took himself off because he became very manic right before he stopped taking Prozac. Dad, who was retired, was working part time at four different Car dealerships driving cars from one state to another. On top of that he was also working at a janitorial service, doing remodeling jobs for people, putting in retaining walls, and on the go constantly. He was going on as little as 3 to 4 hours of sleep and working 20hrs a day. After he took himself off cold turkey, never being told this was dangerous, he went into severe withdrawal which his DR called Recurrent Depression and put him on Effexor. After 4 days on Effexor my Mom called the Drs. office and said he was getting worse. The Drs. office told Mom to take dad off all meds for 2 days and then start him on 20mgs of Prozac for 10 days then double his dose to 40mgs. During this time dad couldn’t eat or drink anything the family DR put him in the hospital to rehydrate him and called in a psychiatrist 2 days later he was released. Dad just kept getting worse, every pill he took was if he was eating rat poisoning, By now he couldn’t stand light, noises bothered him he had stopped talking, he would just sit in his chair and stare with hollow eyes into space. He begged Mom not to let any visitors in the house not even us children. He said he felt as if he was coming out of his skin, like someone was behind him 24 hrs a day terrifying him.

Mom questioned the Drs. about Prozac because by now she was suspecting it was the drug causing him to be so ill and in a couple of days they were to double his dose. The Drs. assured her it was safe and told her it was a waiting game they just had to give the medicine time to kick in. On the 10th day when they were to double his dose to 40mgs they did. The next two days dad laid on the couch covered from head to toe with a blanket. On the third day dad committed suicide in their shower by a self inflicted gun shot wound in the head.

After the shock wore off 3 months later we requested a fluoxetine test be done on his blood, we were told if they had any blood left it would be considered old blood that it would have deteriorated. The Coroners office called back and told us they did have enough blood to do a fluoxetine test.

When we got the test back we knew it was the Prozac that killed him.

Dads Toxicology report is as follows:

Serum Fluoxetine 1412ng/mL

Serum Norflouxetine 1836 ng/mL

Total 3248 The therapeutic level is 300-1150ng/mL

Dad had three times the therapeutic limit in his system and that was with deteriorated blood.

Ours is just one story of how SSRI’S can and do cause people of all ages to commit suicide.

I hope this will help the FDA to see that all age groups need to be study. These drugs aren’t just killing children there killing our parents and grandparents as well.

Sincerely, Sandi Payne

Sandi Payne
DouglPy@aol.com

137 total views, 1 views today

Posted in Breaking News - Our Most Recent Serotonin Nightmares., SSRI Survivor Stories.

Ann Blake Tracy, Executive Director,
International Coalition for Drug Awareness
(DrugAwareness.Org & SSRIstories.Net)
Author: ”Prozac: Panacea or Pandora? – Our Serotonin Nightmare – The Complete Truth of the Full Impact of Antidepressants Upon Us & Our World” & Withdrawal CD “Help! I Can’t Get Off My Antidepressant!”

She has specialized since 1990 in adverse reactions to serotonergic medications (such as Prozac, Sarafem, Zoloft, Paxil, Luvox, Celexa, Lexapro, Effexor, Serzone, Remeron, Anafranil, Fen-Phen, Redux and Meridia as well as the new atypical antipsychotics Zyprexa, Geodon, Seroquel and Abilify), as well as pain killers, and has testified before the FDA and congressional subcommittee members on antidepressants.

WITHDRAWAL WARNING: In sharing this information about adverse reactions to antidepressants I always recommend that you also give reference to my CD on safe withdrawal, Help! I Can’t Get Off My Antidepressant!, so that we do not have more people dropping off these drugs too quickly – a move which I have warned from the beginning can be even more dangerous than staying on the drugs!

WITHDRAWAL HELP: You can find the hour and a half long CD on safe and effective withdrawal helps here: store.drugawareness.org And if you need additional consultations with Ann Blake-Tracy, you can book one at www.drugawareness.org or sign up for one of the memberships for the International Coalition for Drug Awareness which includes free consultations as one of the benefits of that particular membership plan. You can even get a whole month of access to the withdrawal CD with tips on rebuilding after the meds, all six of my DVDs, hundreds of radio interviews, lectures, TV interviews I have done over the years PLUS my book on antidepressants with more information than you will find anywhere else for only $30 membership for a month (that is only $5 more than the book alone would cost) at www.drugawareness.org. (Definitely the best option to save outrageous postage charges for those out of the country!)

Leave a Reply